Researchers have revealed that people can gain up to 22 pounds a year due to a prescription medication. If you’ve experienced or are experiencing an unexplained weight gain, i.e., weight gain that has occurred despite little to no change in your eating and exercise habits or without a medical diagnosis, you might consider evaluating the side effects of any prescription medications you are taking.
Here are many of the common medications associated with weight gain:
Lithium (Eskalith, Lithobid, etc)
Valproic acid (Depakote, etc)
Hydroxyzine (Vistaril, etc)
Methyldopa (Aldomet, etc)
Fluphenazine (Prolixin, etc)
Glyburide (Glynase, etc)
Carbamazepine (Tegretol, etc)
If you are taking one or more of the above medications, it was likely prescribed for a good medical reason. So my advice is not to stop taking it, however, I do recommend that you ask questions about it and develop an informed opinion.
In some cases, you may be able to eliminate the need to take medications for chronic conditions like high cholesterol, diabetes, and high blood pressure with consistent exercise and healthy eating habits that encourage weight loss, especially from the abdominal region. Regular exercise has proven to be especially effective at reducing reliance on medication/s.
Be sure to check out REFUEL for a comprehensive eating and exercise plan designed to promote belly fat loss.